What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 15, 12:25 PM EST, 1 minute earlier.
Area forecast discussion, Sep 15, 12:25 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Burlington VT
125 PM EDT Wed Sep 15 2021
.SYNOPSIS...
Showers and thunderstorms are expected across the North Country
today. Showers and thunderstorms will be most prevalent this
morning across northern New York and northern Vermont. The focus
will then shift to central and southern Vermont this afternoon
with some of the storms over southern Vermont producing strong
wind gusts, small hail, heavy downpours, and frequent lightning.
The showers and storms will come to an end tonight as a cold
front exits the area to our east. Drier weather returns for most
of the area Thursday and Friday with temperatures a few degrees
above seasonal normals.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1214 PM EDT Wednesday...Severe thunderstorm watch in
effect through 8 PM for all of Vermont, except Grand Isle and
Franklin Counties, and in Essex County, NY. Showers are becoming
more widespread, and it likely won't be long before a few start
to turn the corner as they move into an environment of greater
instability. Keep an eye on the sky as we progress into the
afternoon.
Previous Discussion...
Threat for strong to severe thunderstorms remains for the
southern third of Vermont this afternoon. First we will continue
to see showers and thunderstorms move across northern New York
and northern Vermont this morning in response to elevated
instability. Well defined elevated mixed layer from 700 to 500
millibars is lifting up across the area and helping to keep this
convection going. So far gradient winds have been just as
strong as any outflow. More stable conditions exist further east
and there should be an overall weakening trend of this
convection as the early morning hours wear on.
Composite analysis continues to suggest a high likelihood for
strong to severe thunderstorms later this afternoon across the
southern third of Vermont (Rutland, Windsor, and Orange Counties
and points south). Data has been consistent the last four nights
with a number of key elements. Deep layer shear will be over
the area (strongest shear is this morning, but sufficient enough
for this afternoon). The deep layer shear will be over the top
of the best instability later this afternoon over the southern
third of Vermont, which will not be affected by this early
morning convection. The southern third of Vermont should see
highs around 80 and dew points generally in the mid 60s (NAM way
overdone with 70+ dew points). Elevated mixed layer will be
south and east of our area, but looking at CAPE values of 1000
to 1500 J/kg later this afternoon over the southern third of
Vermont. Convective debris clouds from early morning convection
may also come into play over southern Vermont to limit the
instability a bit. Drier air in the forecast soundings
continues to suggest strong wind gusts will be the main threat.
Also looking at heavy downpours, frequent lightning, and small
hail. At this time feel storms will be moving fast enough and
not in a pattern to support training, so threat of flash
flooding is low. Could still see the heavy downpours producing
ponding of water on roadways and low lying areas. Main time
period for this activity looks to be from 2pm to 6pm. Based on
all of this will continue the enhanced wording in the forecast
and messaging will indicate the high likelihood of strong to
severe storms over the southern third of Vermont.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 421 AM EDT Wednesday...Overall looking at a relatively
quiet period. Flow aloft is west and southwest on Thursday and
then becomes southwest on Friday. This supports the idea of high
temperatures being a few degrees above normal for this time of
year. Most of the period remains dry but the cold front that
moves across our area today and tonight does not make it too far
south and may be a focus late Thursday afternoon and evening
and again on Friday for a few showers over southern Vermont and
parts of northern New York.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 421 AM EDT Wednesday...Little change made to the previous
extended forecast. Could still see some showers on Saturday,
but main theme will be above normal temperatures through the
period.
Previous Discussion...
Shallow moisture lingers a bit Friday, but suspect that with
diurnal destabilization, drizzle should decrease. A strong warm
nose around 650 hPa should keep us capped. 925 hPa temps will be
around 19C, which should mean about temperatures climb close to
80 in the broader valleys. Friday night should remain warm
under south to southwest flow with lows in the mid 50s to lower
60s. Saturday should be a repeat, maybe a degree or two warmer.
A frontal boundary will shift south Saturday night, but looks to
cross with little fanfare. A late season upper high will
develop across the Ohio River Valley and slowly shift east
towards the Mid-Atlantic coast. This should result in a stretch
of highly pleasant weather conditions with above normal
temperatures and dry conditions. Some moisture will be rounding
the periphery of the ridge midweek, and we'll see if that brings
us rain, and will only advertise some slight chances for rain
showers along the international border at this time.
&&
.AVIATION /17Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...Currently VFR, with thunderstorms
developing. Assessing radar trends, kept TS out of MSS, SLK,
PBG. Bulk of activity should be over RUT and MPV, with perhaps
some at EFK from 18Z through about 21Z. Then, light SHRA
lingering through about 22Z west and 02Z east, and 06Z at RUT.
In heavy showers, visibilities could briefly fall to 1-3 SM, but
most should be about 4-6 SM in precipitation with pockets of
MVFR ceilings. At RUT, MPV, and EFK, briefly gusty winds will up
to 30 knots will be likely in storms. RUT is most likely to see
severe gusts, perhaps up to 50 knots between 18Z and 19Z.
Beyond 20Z, winds will quickly shift to the northwest and begin
to decrease towards 5 knots. Overnight, winds become calm to
variable and skies clear. Fog likely at SLK, MPV, and EFK after
06Z that lifts around 13Z. Winds remain south to southeast at 5
knots or less beyond 13Z with fair weather cumulus around 6000
ft towards 18Z Thursday.
Outlook...
Thursday Night: VFR. NO SIG WX.
Friday: Mainly VFR, with local MVFR possible. NO SIG WX.
Friday Night: Mainly VFR, with local IFR possible. Slight chance
SHRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA.
Saturday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. NO SIG WX.
Sunday Night: VFR. NO SIG WX.
Monday: VFR. NO SIG WX.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Evenson
NEAR TERM...Evenson
SHORT TERM...Evenson
LONG TERM...Haynes/LaRocca
AVIATION...Haynes
Hazardous weather outlook, Sep 15, 10:58 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
1158 AM EDT Wed Sep 15 2021
NYZ026>031-087-VTZ001-002-016-161600-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Southwestern St. Lawrence-Grand Isle-Western Franklin-
Eastern Franklin-
1158 AM EDT Wed Sep 15 2021
This Hazardous Weather Outlook is for northern New York and
northwest Vermont.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms are expected to remain mainly to the south
of international border, today. Nevertheless, a few storms will be
possible across northwestern Vermont and portions of the Adirondacks.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ034-035-VTZ003>012-017>019-161600-
Western Essex-Eastern Essex-Orleans-Essex-Western Chittenden-
Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland-
Windsor-Eastern Chittenden-Eastern Addison-Eastern Rutland-
1158 AM EDT Wed Sep 15 2021
...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 15, 6:54 AM EST, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Burlington VT
754 AM EDT Wed Sep 15 2021
VTZ003-004-007-151230-
Essex VT-Caledonia VT-Orleans VT-
754 AM EDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of northeastern
Caledonia, northeastern Orleans and northern Essex Counties through
830 AM EDT...
At 753 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lewis, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Island Pond, Canaan, Brunswick, Brighton, Bloomfield, Norton,
Averill, Morgan, Ferdinand, Warren Gore, Warners Grant, Lewis, Averys
Gore, Lemington, Holland, Newark, Charleston, East Haven, Maidstone
and Beecher Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4500 7149 4500 7152 4499 7154 4496 7151
4494 7152 4491 7149 4486 7155 4484 7155
4482 7157 4479 7157 4475 7163 4472 7162
4468 7188 4494 7202 4501 7177 4501 7147
TIME...MOT...LOC 1153Z 248DEG 52KT 4487 7178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LaRoccaSpecial weather statement, Sep 15, 12:08 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Burlington VT
108 PM EDT Wed Sep 15 2021
VTZ011-012-019-151800-
Eastern Rutland VT-Western Rutland VT-Windsor VT-
108 PM EDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of central Rutland and
southwestern Windsor Counties through 200 PM EDT...
At 107 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake St. Catherine, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rutland, Mount Holly, Poultney Village, Tinmouth, Shrewsbury, Rutland
City, Middletown Springs, Wallingford, Mt. Holly, Lake St. Catherine,
Proctor, Rutland - Southern Vermont Airport, Poultney, Clarendon,
West Rutland, Ira, Wells, Pawlet, Mendon and Pittsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.
&&
LAT...LON 4353 7325 4353 7324 4354 7325 4370 7299
4343 7272 4337 7325
TIME...MOT...LOC 1707Z 245DEG 22KT 4347 7320
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Hammond